MAUDE Adverse Event Report: MEDTRONIC, INC. AORTIC AP; HEART-VALVE, MECHANICAL

MEDTRONIC, INC. AORTIC AP; HEART-VALVE, MECHANICAL
Model Number 505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 12/02/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has not been received for analysis.Without the receipt of the product, no definitive conclusion can be made regarding the clinical observation.
 
Event or Problem Description
Medtronic received information that during the implant procedure of this mechanical valve.The cause of death was reported to possibly be because the patient never received retrograde cardioplegia; the patient only received antegrade cardioplegia.Therefore, the patient had a "stone heart" when trying to get him off pump.With a 20% ejection fraction (ef), antegrade perfusion alone proved to be insufficient, and the patient's heart did not regain beating after coming off of cardiopulmonary bypass.There were no allegations against the valve or its function.It is not known whether an autopsy was performed.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AORTIC AP
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
MDR Report Key6215433
Report Number3008592544-2016-00067
Device Sequence Number13545122
Product Code LWQ
UDI-Device Identifier00643169334991
UDI-Public00643169334991
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
P990046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Model Number505
Device Catalogue Number505DA24
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by Manufacturer12/08/2016
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient Weight145